A female asked:
Disclaimer

i have the mirena (levonorgestrel) iud i had my period two weeks but i started bleeding heavily and im cramping and i get pains by my pelvic area i want to know if this is normal or not i usally don't cramp or have heavy bleeding

1 doctor answer
Dr. Mary Engrav
30 years experience Emergency Medicine
I'm : I'm not sure of when your Mirena iud was placed, but painful cramping and bleeding are very common the first three months and then resolve. Take advil or tylenol (acetaminophen) for your cramping, and if those aren't helping enough then ask your doctor for a stronger medication. The bleeding will slow down and in most women, after several months their periods lighten markedly or stop altogether for five years.
Answered on Apr 16, 2020
3
3 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 21-year-old female asked:
Dr. Henry Jacobs
65 years experience Obstetrics and Gynecology
Yes: The Mirena (levonorgestrel) is known to decrease bleeding and is used for this reason the cramps may indicate other things i would start with an ult ... Read More
2
2 thanks
A 19-year-old female asked:
Dr. Jeff Livingston
21 years experience Obstetrics and Gynecology
Varies: Irregular bleeding is an almost universal side effect the 1st few weeks after Mirena (levonorgestrel) insertion. After that periods tend to lighten w ... Read More
1
1 thank
A 29-year-old female asked:
Dr. Richard Wallner
40 years experience Gynecology
No: See your doctor. Most women will have light menses for a while if you had a Mirena (levonorgestrel) iud . Copper devices may increase flow. Both ca ... Read More
2
2 thanks
A female asked:
Dr. Ghias Rana
24 years experience Obstetrics and Gynecology
No it is not unusual: this is not unusual to have the symptoms described especially if you are currently using a hormonal contraceptive devise, you are not getting periods ... Read More
3
3 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month